MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3552A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3552A; VITAL SIGN MONITOR
Model Number BSM-3552A
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that their bedside monitor (bsm) is showing incorrect ecg readings.They clarified that the bedside was falsely alarmed for tachycardia, but when they moved the patient to another unit, they realized that the previous reading was incorrect.No harm or injury occurred.
 
Event or Problem Description
The customer reported that the bedside monitor (bsm) was showing incorrect ecg readings.They clarified that the bsm falsely alarmed for tachycardia, but when they moved the patient to another unit, they realized the previous reading was incorrect.No harm or injury occurred.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the bedside monitor (bsm) was showing incorrect ecg readings.They clarified that the bsm falsely alarmed for tachycardia, but when they moved the patient to another unit, they realized the previous reading was incorrect.No patient harm or injury was reported.Investigation summary: nihon kohden (nk) was unable to confirm the reported issue, based on the available information.A root cause cannot be determined, as the issue is user dependent.After nk followed up with the customer, it was reported that the issue was resolved, and no further details were provided on how the issue was resolved.As the issue was resolved without nk assistance, it is unlikely that the issue occurred due to an nk device malfunction.No further issues related to ecg issues or incorrect values were reported for this device.The root cause is likely related to clinical education, due to the nature of the complaint.Variables such as lead placement and patient preparation are known to affect ecg readings.During a review of the complaint device history and facility trending, it was determined that this was an isolated incident, as this was the only complaint found for this device and facility in the past 3 (three) years.As such, a significant trend that would warrant any action and/or corrective action was not identified.The following fields contain no information (ni), as an attempt to obtain information was made, but was not provided: a2 - a6 b6 - b7 attempt #1 01/06/2022 emailed customer via microsoft outlook for all items under the no information section.The customer replied stating that the issue was resolved.No further information was provided.Additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h6 event problem and evaluation codes h10 additional manufacturer narrative.

Brand Name
BSM-3552A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13197667
Report Number8030229-2022-02281
Device Sequence Number11863223
Product Code MHX
UDI-Device Identifier04931921113677
UDI-Public04931921113677
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3552A
Device Catalogue NumberBSM-3552A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown